Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 41, NWS Milwaukee, WI

June 21, 20135 counties in Wisconsin

NWS Milwaukee, WI issued this severe thunderstorm warning at Jun 21, 2013, 8:04 AM CDT for 5 counties in Wisconsin. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 21, 2013, 8:04 AM CDT (13:04 UTC)
Expired
Jun 21, 2013, 9:00 AM CDT
In force
56 min
Issued by
NWS Milwaukee, WI
Area
Storm-based polygon
Hail
1.5 in
Wind
60.0 mph

Counties Dane County, WI, Green County, WI, Iowa County, WI, Lafayette County, WI, Sauk County, WI

The radar

The La Crosse radar (KARX), 125 km from the middle of the area, began a volume at 13:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 21, 5:40 AM CDTSevere Thunderstorm WatchSPC4 hr

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 1.1 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2013-06-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1347 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2013-06-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 137 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1347 J/kg
Mixed-layer CIN
-168 J/kg
Mixed-layer LCL
1145 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
137 m²/s²
0-3 km storm-relative helicity
163 m²/s²
Significant tornado parameter
0.0
Supercell composite
5.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

319 
WUUS53 KMKX 211304
SVRMKX
WIC025-045-049-065-111-211400-
/O.NEW.KMKX.SV.W.0041.130621T1304Z-130621T1400Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
804 AM CDT FRI JUN 21 2013

THE NATIONAL WEATHER SERVICE IN SULLIVAN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN DANE COUNTY IN SOUTH CENTRAL WISCONSIN...
  WESTERN GREEN COUNTY IN SOUTH CENTRAL WISCONSIN...
  IOWA COUNTY IN SOUTH CENTRAL WISCONSIN...
  LAFAYETTE COUNTY IN SOUTH CENTRAL WISCONSIN...
  SOUTHWESTERN SAUK COUNTY IN SOUTH CENTRAL WISCONSIN...

* UNTIL 900 AM CDT

* AT 754 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM 11 MILES EAST OF RICHLAND CENTER TO 7 MILES SOUTH OF
  LONE ROCK AIRPORT TO 11 MILES NORTH OF PLATTEVILLE TO 36 MILES WEST
  OF PLATTEVILLE...AND MOVING SOUTHEAST AT 45 MPH.

  HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS.

  SOURCE...RADAR INDICATED. A MEASURED WIND GUST TO 58 MPH WAS 
RECORDED AT BOSCOBEL AIRPORT AT WAS REPORTED AT 731 AM.

  IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
           DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT
           WIND DAMAGE TO ROOFS...SIDING AND TREES.

* LOCATIONS IMPACTED INCLUDE...
  DODGEVILLE...MINERAL POINT...DARLINGTON...MOUNT HOREB...GOVERNOR
  DODGE STATE PARK...SPRING GREEN...MINERAL POINT AIRPORT...
  BELMONT...MAZOMANIE...YELLOWSTONE LAKE STATE PARK...BLUE MOUND
  STATE PARK...BLANCHARDVILLE...BENTON...BLACK EARTH...SHULLSBURG...
  ARGYLE...CROSS PLAINS...NEW GLARUS...GOVERNOR DODGE ST PARK AND
  REWEY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.

&&

LAT...LON 4301 9043 4314 9023 4318 9022 4317 9020
      4329 9020 4350 9016 4318 8960 4265 8962
      4250 8982 4251 9043
TIME...MOT...LOC 1303Z 318DEG 38KT 4332 9009 4305 9012
          4282 9046 4272 9110

HAIL...1.50IN
WIND...60MPH

$$

CRAVEN
5 follow-up statements
337 
WWUS53 KMKX 211320
SVSMKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
820 AM CDT FRI JUN 21 2013

WIC025-045-049-065-111-211400-
/O.CON.KMKX.SV.W.0041.000000T0000Z-130621T1400Z/
DANE WI-GREEN WI-IOWA WI-LAFAYETTE WI-SAUK WI-
820 AM CDT FRI JUN 21 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN
SAUK...LAFAYETTE...IOWA...WESTERN GREEN AND WESTERN DANE COUNTIES
UNTIL 900 AM CDT...

AT 820 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 9 MILES WEST OF PRAIRIE DU SAC TO BLUE MOUND STATE
PARK TO 5 MILES NORTHEAST OF BELMONT TO 22 MILES WEST OF
PLATTEVILLE...AND MOVING SOUTHEAST AT 45 MPH.

HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
         DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT WIND
         DAMAGE TO ROOFS...SIDING AND TREES.

SEVERE THUNDERSTORMS WILL BE NEAR...
  BLUE MOUND STATE PARK AND BELMONT AROUND 825 AM CDT.
  MAZOMANIE AROUND 830 AM CDT.
  YELLOWSTONE LAKE STATE PARK AND MOUNT HOREB AROUND 835 AM CDT.
  BENTON AROUND 840 AM CDT.
  SHULLSBURG AND CROSS PLAINS AROUND 845 AM CDT.
  NEW GLARUS AROUND 850 AM CDT.

MEASURED WIND GUSTS TO 58 MPH OCCURRED IN GRANT COUNTY.

OTHER LOCATIONS IN THE WARNING INCLUDE BLUE MOUND ST PARK...
HOLLANDALE...BLUE MOUNDS...YELLOWSTONE LAKE ST PARK...MARXVILLE...
LEAD MINE...LAMONT...WOODFORD...WIOTA AND SOMERS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.

&&

LAT...LON 4301 9043 4314 9023 4318 9022 4317 9020
      4329 9020 4350 9016 4318 8960 4265 8962
      4250 8982 4251 9043
TIME...MOT...LOC 1320Z 318DEG 38KT 4331 8987 4301 8991
          4278 9025 4268 9089

HAIL...1.50IN
WIND...60MPH

$$

KAPELA
031 
WWUS53 KMKX 211333
SVSMKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
833 AM CDT FRI JUN 21 2013

WIC025-045-049-065-111-211400-
/O.CON.KMKX.SV.W.0041.000000T0000Z-130621T1400Z/
DANE WI-GREEN WI-IOWA WI-LAFAYETTE WI-SAUK WI-
833 AM CDT FRI JUN 21 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTH CENTRAL
SAUK...LAFAYETTE...IOWA...WESTERN GREEN AND WESTERN DANE COUNTIES
UNTIL 900 AM CDT...

AT 833 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM MAZOMANIE TO 7 MILES SOUTHWEST OF MOUNT HOREB TO
DARLINGTON TO 15 MILES NORTHWEST OF MENOMINEE...AND MOVING SOUTHEAST
AT 45 MPH.

HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
         ROOFS...SIDING AND TREES.

SEVERE THUNDERSTORMS WILL BE NEAR...
  SHULLSBURG AND BENTON AROUND 840 AM CDT.
  CROSS PLAINS AND ARGYLE AROUND 845 AM CDT.
  NEW GLARUS AROUND 850 AM CDT.

OTHER LOCATIONS IN THE WARNING INCLUDE LEAD MINE...LAMONT...
WOODFORD...WIOTA...SOMERS...PINE BLUFF...NEW DIGGINGS...MOUNT
VERNON...GRATIOT AND JORDON CENTER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.

&&

LAT...LON 4294 9043 4309 9018 4319 9005 4340 8999
      4318 8960 4265 8962 4250 8982 4251 9043
TIME...MOT...LOC 1333Z 318DEG 38KT 4321 8974 4291 8979
          4268 9013 4258 9077

HAIL...1.00IN
WIND...60MPH

$$

KAPELA
138 
WWUS53 KMKX 211340
SVSMKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
840 AM CDT FRI JUN 21 2013

WIC025-045-049-065-111-211400-
/O.CON.KMKX.SV.W.0041.000000T0000Z-130621T1400Z/
DANE WI-GREEN WI-IOWA WI-LAFAYETTE WI-SAUK WI-
840 AM CDT FRI JUN 21 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTH CENTRAL
SAUK...LAFAYETTE...SOUTHEASTERN IOWA...WESTERN GREEN AND WESTERN DANE
COUNTIES UNTIL 900 AM CDT...

AT 840 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM SAUK CITY TO 5 MILES SOUTH OF MOUNT HOREB TO
DARLINGTON TO 13 MILES NORTHWEST OF MENOMINEE...AND MOVING SOUTHEAST
AT 45 MPH.

HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
         ROOFS...SIDING AND TREES.

SEVERE THUNDERSTORMS WILL BE NEAR...
  SHULLSBURG AND BENTON AROUND 845 AM CDT.
  NEW GLARUS AROUND 850 AM CDT.

OTHER LOCATIONS IN THE WARNING INCLUDE WIOTA...SOMERS...LEAD MINE...
WOODFORD...NEW DIGGINGS...JORDON CENTER...GRATIOT...SOUTH WAYNE AND
BROWNTOWN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.

&&

LAT...LON 4284 9043 4299 9012 4330 8985 4318 8960
      4265 8962 4250 8982 4251 9043
TIME...MOT...LOC 1340Z 318DEG 38KT 4319 8963 4289 8968
          4266 9003 4257 9067

HAIL...1.00IN
WIND...60MPH

$$

KAPELA
385 
WWUS53 KMKX 211353
SVSMKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
853 AM CDT FRI JUN 21 2013

WIC111-211403-
/O.CAN.KMKX.SV.W.0041.000000T0000Z-130621T1400Z/
SAUK WI-
853 AM CDT FRI JUN 21 2013

...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL SAUK COUNTY IS
CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE 
WARNED AREA.

LAT...LON 4276 9043 4293 8997 4324 8973 4318 8960
      4265 8962 4250 8982 4251 9043
TIME...MOT...LOC 1353Z 318DEG 38KT 4314 8952 4287 8965
          4261 8993 4252 9057

$$

WIC025-045-049-065-211400-
/O.CON.KMKX.SV.W.0041.000000T0000Z-130621T1400Z/
DANE WI-GREEN WI-IOWA WI-LAFAYETTE WI-
853 AM CDT FRI JUN 21 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR LAFAYETTE...
SOUTHEASTERN IOWA...WESTERN GREEN AND WESTERN DANE COUNTIES UNTIL 900
AM CDT...

AT 853 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 5 MILES NORTHWEST OF MIDDLETON TO 7 MILES NORTHWEST OF
NEW GLARUS TO 7 MILES SOUTHWEST OF ARGYLE TO 6 MILES NORTHWEST OF
MENOMINEE...AND MOVING SOUTHEAST AT 45 MPH.

HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
         ROOFS...SIDING AND TREES.

SEVERE THUNDERSTORMS WILL BE NEAR...
  NEW GLARUS AROUND 900 AM CDT.

OTHER LOCATIONS IN THE WARNING INCLUDE BROWNTOWN...JORDON CENTER AND
SOUTH WAYNE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.

&&

LAT...LON 4276 9043 4293 8997 4324 8973 4318 8960
      4265 8962 4250 8982 4251 9043
TIME...MOT...LOC 1353Z 318DEG 38KT 4314 8952 4287 8965
          4261 8993 4252 9057

HAIL...1.00IN
WIND...60MPH

$$

KAPELA
219 
WWUS53 KMKX 211402
SVSMKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
902 AM CDT FRI JUN 21 2013

WIC025-045-049-065-211412-
/O.EXP.KMKX.SV.W.0041.000000T0000Z-130621T1400Z/
DANE WI-GREEN WI-IOWA WI-LAFAYETTE WI-
902 AM CDT FRI JUN 21 2013

...THE SEVERE THUNDERSTORM WARNING FOR LAFAYETTE...SOUTHEASTERN
IOWA...WESTERN GREEN AND WESTERN DANE COUNTIES HAS EXPIRED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS WEAKENED BELOW
SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY.  HOWEVER...GUSTY WINDS ARE STILL POSSIBLE WITH THESE
THUNDERSTORMS.

LAT...LON 4276 9043 4293 8997 4324 8973 4318 8960
      4265 8962 4250 8982 4251 9043
TIME...MOT...LOC 1353Z 318DEG 38KT 4314 8952 4287 8965
          4261 8993 4252 9057

$$

KAPELA

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 3:08 AM CDT, 4 hours 56 minutes earlier.

Area forecast discussion, Jun 21, 3:08 AM CDT, 4 hours 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
308 AM CDT FRI JUN 21 2013

.TODAY AND TONIGHT...FORECAST CONFIDENCE MEDIUM.

THIS WARM...MOIST AND UNSTABLE SOUTHWESTERLY FLOW REGIME IS
TYPICALLY DIFFICULT TO RESOLVE DETAILED CONVECTIVE TRENDS BEYOND
ABOUT 12HRS. CONVECTION BEYOND 12HRS DEPENDS HIGHLY ON THE BEHAVIOR
OF CONVECTION IN THE PRECEDING 12HRS. FOR INSTANCE...ALL THE HI
RESOLUTION SHORT RANGE MODELS ARE HAVING DIFFICULTY WITH THE
CONVECTION OVER MN EARLY THIS MORNING. EARLIER MODEL RUNS DEVELOPED
THIS INTO A BIG BOW ECHO THAT RACED ACROSS THE FORECAST AREA AROUND
12Z. THE REALITY IS THAT IT IS STAYING UP TO THE NORTH MUCH LONGER
AND MAY END UP JUST SKIRTING THE NORTHERN FORECAST AREA BEFORE
DIMINISHING WITH TYPICAL DIURNAL TRENDS. THE TURN TO THE SOUTHEAST
NEEDS THE COLD POOL DYNAMICS TO GET ORGANIZED AND THAT APPEARS TO BE
HAPPENING AROUND 07Z THIS MORNING. EACH HRRR RUN HAS BEEN BACKING
OFF ON THE SPEED AND OVERALL DEVELOPMENT. THE NOSE OF THE LOW LEVEL
JET AND BEST INSTABILITY ARE TO THE WEST AND NORTH...BUT WILL LEAN
NORTHEAST INTO THE AREA TODAY. THE MODELS CONTINUE TO BE TOO BULLISH
ON SFC MOISTURE. FOR NOW...THERE DOES SEEM TO BE A CONSENSUS THAT WE
WILL LIKELY SEE THE MN CONVECTION ROLL ACROSS THE AREA THIS MORNING
AS THE LOW LEVEL JET AND MOISTURE LEAN INTO THE AREA.  THIS SHOULD
LAY OUT A LOW LEVEL BAROCLINIC ZONE THAT COULD BE THE FOCUS FOR MORE
CONVECTION LATER THIS AFTERNOON. WE SHOULD SEE ANOTHER MCS DEVELOP
OUT IN THE PLAINS THIS AFTERNOON AND ROLL INTO THE CWA LATER
TONIGHT.  SO LONG STORY SHORT...LOOK FOR MORNING CONVECTION TO
DIMINISH THIS AFTERNOON WITH ANOTHER ROUND LATE TONIGHT INTO
SATURDAY MORNING.  TEMPS MIGHT BE HELD DOWN A BIT TODAY IF WE ARE
SLOW TO SCOUR OUT THE MORNING CONVECTIVE DEBRIS.  TEMPS WON/T DROP
TOO FAR TONIGHT AS WE ARE SOLIDLY IN THE WARM SECTOR.

SATURDAY THROUGH SUNDAY NIGHT...FORECAST CONFIDENCE MEDIUM TO HIGH.

PRECIP CHANCES CONTINUE TO EXIST EARLY ON THIS PERIOD EVEN THOUGH
500 HPA SHORT WAVE TROUGHS TRAVERSE MAINLY TO OUR NORTH AND WEST.
CWA CONTINUES TO LIE UNDER A MID-LEVEL RIDGE WITH SHORT WAVE TROUGHS
RIDING THROUGH. THE NOCTURNAL LLJ MAINLY FOCUSES ON SOUTHWEST AND
WEST CENTRAL WISCONSIN...PEAKING SATURDAY NIGHT. MODELS DO SHOW
LOW-LEVEL WAA AT THIS TIME...BUT WAA MORE PERSISTENT AND STRONGER
OUTSIDE THE CWA. FURTHER...ALTHOUGH SOME SYNOPTIC LIFT WILL BE
PRESENT IN THE PERIOD...THE THERMODYNAMIC ENVIRONMENT WILL NOT BE
THAT PRIMED. BUFKIT SOUNDINGS AND LOW-LEVEL THERMO ENVIRONMENT SHOW
A CAPPED ENVIRONMENT COINCIDING WITH LOW-LEVEL THERMAL RIDGE. THIS
COULD POTENTIALLY LIMIT OUR THUNDER CHANCES THIS WEEKEND.

OTHERWISE...AMPLE MEAN LAYER INSTABILITY IN THE PERIOD WILL COMBINE
WITH SUFFICIENT MOISTURE...ESPECIALLY CONSIDERING SFC DEW POINTS
FCST IN THE UPPER 60S TO AROUND 70 DURING THE DAY SAT AND SUN. SHEAR
WILL BE A LIMITING FACTOR THOUGH FOR ANY ORGANIZED DEVELOPMENT IN
THE PERIOD. DEEP LAYER 0-6KM SHEAR IS ONLY AROUND 15-25 KTS. THIS
SUGGEST ORDINARY THUNDERSTORMS AND SOME MULTICELL ORGANIZATION TYPE
STORM MODES. SATURDAY IS EXPECTED TO GIVE THE CWA THE BEST CHANCE
FOR CONVECTION GIVEN THE BETTER INSTABILITY AND PROXIMITY OF THE
EFFECTIVE BOUNDARY. THOUGH GIVEN THE AFOREMENTIONED CAP AND THE
UNCERTAIN POSITION OF THE BOUNDARY...CONTINUED WITH CHANCES ON
SATURDAY.

WARM AND ABOVE NORMAL HIGHS EXPECTED SATURDAY AND SUNDAY. MODEL
CONSENSUS OF 925 HPA TEMPS ARE AROUND 25-27 C SAT AND 24-26 C SUN
THAT CORRESPOND TO 89-93 F  AND 87-91 F...RESPECTIVELY. NOTE...WILL
HAVE TO WATCH APPARENT TEMPS/HEAT INDEX VALUES SUNDAY GIVEN THE
MOIST SFC DEW POINTS IN THE UPPER 60S/AROUND 70 AND SFC HIGHS AROUND
90 IN PORTIONS OF THE CWA...AS HEAT INDEX VALUES REACH LOW AND MID
90S SAT AND WELL INTO THE MID AND UPPER 90S SUN. POTENTIAL RISK OF
HEAT INDEX VALUES FURTHER SUBSTANTIATED BY LOOKING AT CIPS IMPACT
BASED GUIDANCE\S PROBABILITY OF SFC HEAT INDEX VALUES EXCEEDING
95 F THAT HAS HIGH PROBS IN SOUTH CENTRAL AND SOUTHEAST WI.

MONDAY THROUGH THURSDAY NIGHT...FORECAST CONFIDENCE MEDIUM.

PERIOD CHARACTERIZED GENERALLY BY A MID-LEVEL ZONAL FLOW...THAT
BREAKS DOWN LATE THURSDAY INTO FRIDAY AS A MORE AMPLIFIED PATTERN
TAKES OVER. THE LATTER SHARED BY BOTH THE GFS AND ECMWF. VARIOUS S/W
TROUGHS MOVE THROUGH THOUGH DIFFERENCES BETWEEN FEATURES AND TIMING
MAKE FCST UNCERTAIN. THE GENERAL SW FLOW AND THERMAL ENVIRONMENT
THOUGH SHOULD KEEP READINGS NEAR OR ABOVE THEIR SEASONAL NORMAL
VALUES. SEASONAL NORMAL VALUES THIS TIME OF THE YEAR ARE USUALLY
AROUND 81-82 TO 78-79 WEST TO EAST ACROSS THE CWA. BY THURSDAY INTO
FRIDAY WITH A LONG WAVE TROUGH DIGGING INTO THE GREAT LAKES
REGION...FLOW BECOMES MORE OUT OF THE NW-N AND HIGH TEMPERATURES
BEGIN TRENDING DOWNWARD.

&&

.AVIATION/12Z TAFS/...MAIN AVIATION CONCERN DURING THE PERIOD IS
TIMING OF ANY CONVECTION...AND THAT WILL BE CHALLENGING.
OVERALL...CONDITIONS SHOULD BE VFR.  THE EXCEPTION WILL BE IN AND
AROUND ANY THUNDERSTORMS WHERE VSBY AND CIGS COULD BRIEFLY DROP TO
MVFR LEVELS.  WE SHOULD SEE STORMS MOVE THROUGH THE AREA THIS
MORNING...AS THE REMNANTS OF STORMS UP TO OUR NORTHWEST EARLY THIS
MORNING ROLL SOUTHEAST THROUGH THE AREA.  THERE SHOULD BE A BREAK IN
THE ACTIVITY THIS AFTERNOON...BUT CAN/T RULE OUT NEW DEVELOPMENT
ALONG ANY REMNANT OUTFLOW/BAROCLINIC BOUNDARIES DURING THE HEAT OF
THE AFTERNOON. THE NEXT BEST CHANCE FOR STORMS WOULD BE LATER
TONIGHT AS ANOTHER LARGE COMPLEX OF STORMS THAT DEVELOPS UPSTREAM
EARLIER IN THE AFTERNOON ROLLS IN.

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
LM...NONE.
&&

TODAY/TONIGHT AND AVIATION/MARINE...DAVIS
SATURDAY THROUGH THURSDAY...ET
Hazardous weather outlook, Jun 21, 3:32 AM CDT, 4 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
332 AM CDT FRI JUN 21 2013

WIZ046-047-051-052-056>060-062>072-220845-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
332 AM CDT FRI JUN 21 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS ARE LIKELY. WE SHOULD SEE TWO MAIN ROUNDS OF
THUNDERSTORM ACTIVITY...ONE THIS MORNING AS A COMPLEX OF STORMS
TO OUR NORTHWEST DROPS SOUTHEAST INTO THE AREA. THESE SHOULD
DIMINISH DURING THE AFTERNOON. THEN ANOTHER ROUND OF STORMS IS
EXPECTED LATER TONIGHT AS A COMPLEX OF STORMS TO THE WEST
ROLLS IN AFTER MIDNIGHT. THERE IS A SLIGHT RISK FOR SEVERE
THUNDERSTORMS OVER MUCH OF THE AREA. THE MAIN THREAT WILL BE LARGE
HAIL AND DAMAGING WIND.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THUNDERSTORMS ARE POSSIBLE FROM TIME TO TIME DURING THIS PERIOD.
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS SATURDAY AND SUNDAY
OVER MAINLY SOUTH CENTRAL WISCONSIN. THE MAIN THREAT WILL BE
STRONG WINDS AND HAIL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED FRIDAY.

LMZ643>646-220845-
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
332 AM CDT FRI JUN 21 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS ARE LIKELY. WE SHOULD SEE TWO MAIN ROUNDS OF
THUNDERSTORM ACTIVITY...ONE THIS MORNING AS A COMPLEX OF STORMS
TO OUR NORTHWEST DROPS SOUTHEAST INTO THE AREA. THESE SHOULD
DIMINISH DURING THE AFTERNOON. THEN ROUND TWO IS EXPECTED LATER
TONIGHT AS A COMPLEX OF STORMS TO THE WEST ROLLS IN AFTER
MIDNIGHT. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS OVER
MUCH OF THE AREA. THE MAIN THREAT WILL BE LARGE HAIL AND DAMAGING
WIND.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THUNDERSTORMS ARE POSSIBLE FROM TIME TO TIME DURING THIS PERIOD.

A WARM AND HUMID AIRMASS FLOWING OVER THE COLDER WATERS OF LAKE
MICHIGAN WILL LIKELY RESULT IN AREAS OF FOG...POSSIBLY DENSE AT
TIMES.

DAVIS

WWW.WEATHER.GOV/MKX

In the hours before

Special weather statement, Jun 21, 6:04 AM CDT, 2 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
604 AM CDT FRI JUN 21 2013

WIZ046-047-056-057-062-063-211215-
MARQUETTE-GREEN LAKE-SAUK-COLUMBIA-IOWA-DANE-
INCLUDING THE CITIES OF...MONTELLO...BERLIN...BARABOO...PORTAGE...
WISCONSIN DELLS...DODGEVILLE...MADISON
604 AM CDT FRI JUN 21 2013

...STRONG THUNDERSTORMS APPROACHING FROM THE NORTHWEST...

STRONG THUNDERSTORMS STRETCHING FROM NEAR BLACK RIVER FALLS TO LA
CROSSE TO PRAIRIE DU CHIEN WILL CONTINUE TO RACE SOUTHEAST AT 45
MPH. THESE SHOULD REACH THE WISCONSIN DELLS BETWEEN 7 TO 730 THIS
MORNING...AND THE MADISON AREA BETWEEN 8 AND 9 AM. AT SOME
POINT...WE EXPECT THE STORMS TO BEGIN WEAKENING BEFORE PUSHING OFF
TO THE EAST AND SOUTHEAST TOWARD MILWAUKEE.

THESE STORMS WILL BE CAPABLE OF PRODUCING SEVERE WEATHER. THE
MAIN THREAT IS STRONG AND DAMAGING WIND AND POSSIBLY LARGE HAIL.

BE PREPARED FOR THE ARRIVAL OF THESE STORMS OVER THE NEXT SEVERAL
HOURS.

DAVIS
Special weather statement, Jun 21, 7:01 AM CDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
701 AM CDT FRI JUN 21 2013

WIZ046-056-057-211245-
COLUMBIA-MARQUETTE-SAUK-
701 AM CDT FRI JUN 21 2013

...STRONG THUNDERSTORM MOVING INTO SOUTH CENTRAL WISCONSIN...

AT 700 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 31 MILES NORTH OF
WISCONSIN DELLS TO 13 MILES NORTHWEST OF REEDSBURG TO 53 MILES
SOUTHWEST OF REEDSBURG...MOVING EAST AT 45 MPH.

ONE HALF INCH DIAMETER HAIL...WINDS UP TO 50 MPH...OCCASIONAL CLOUD
TO GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THESE
STORMS.

* THUNDERSTORMS WILL BE NEAR...
  REEDSBURG BY 725 AM CDT...
  WISCONSIN DELLS AND LAKE DELTON BY 730 AM CDT...
  WESTFIELD BY 735 AM CDT...
  WISCONSIN DELLS AIRPORT BY 740 AM CDT...
  WEST BARABOO AND BARABOO BY 745 AM CDT...

ADDITIONALLY...OTHER SCATTERED THUNDERSTORMS WERE LOCATED FROM
MARQUETTE COUNTY SOUTH THROUGH THE MADISON AREA. THESE WEAKER STORMS
WERE MOVING NORTHEAST.

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE
PASSED.

KAPELA
Special weather statement, Jun 21, 7:08 AM CDT, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
708 AM CDT FRI JUN 21 2013

WIZ056-057-062-063-067-068-211245-
COLUMBIA-DANE-GREEN-IOWA-LAFAYETTE-SAUK-
708 AM CDT FRI JUN 21 2013

...STRONG THUNDERSTORM MOVING INTO SOUTH CENTRAL WISCONSIN...

AT 706 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 40 MILES NORTHWEST
OF DODGEVILLE TO 70 MILES WEST OF MINERAL POINT...MOVING EAST AT 50
MPH.

ONE HALF INCH DIAMETER HAIL...WINDS UP TO 50 MPH...OCCASIONAL CLOUD
TO GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THESE
STORMS.

* THUNDERSTORMS WILL BE NEAR...
  LONE ROCK AIRPORT AND BLACKHAWK LAKE RECREATION AREA BY 745 AM
  CDT...

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE
PASSED.

KAPELA
Special weather statement, Jun 21, 7:45 AM CDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
745 AM CDT FRI JUN 21 2013

WIZ046-047-052-057-211345-
COLUMBIA-GREEN LAKE-MARQUETTE-SHEBOYGAN-
745 AM CDT FRI JUN 21 2013

...STRONG THUNDERSTORM MOVING THROUGH SOUTH CENTRAL WISCONSIN...

AT 745 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES NORTHWEST OF
BERLIN TO 24 MILES SOUTHWEST OF BERLIN TO 39 MILES SOUTHWEST OF
BERLIN...MOVING EAST AT 25 MPH.

PENNY SIZE HAIL...WINDS UP TO 50 MPH...OCCASIONAL CLOUD TO GROUND
LIGHTNING...ARE POSSIBLE WITH THESE STORMS.

* THUNDERSTORMS WILL BE NEAR...
  MONTELLO BY 750 AM CDT...
  BERLIN BY 800 AM CDT...
  PRINCETON BY 805 AM CDT...
  GREEN LAKE BY 820 AM CDT...
  MARKESAN BY 840 AM CDT...

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE
PASSED.

KAPELA

The office that day

Everything else NWS Milwaukee, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 21, 7:23 AM CDTSevere Thunderstorm WarningMKXIowa, Sauk52 min
Jun 21, 1:27 PM CDTSpecial Marine WarningMKX108 min
Jun 21, 1:47 PM CDTSpecial Marine WarningMKX118 min
Jun 21, 3:20 PM CDTSpecial Marine WarningMKX115 min

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.